Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 337, NWS Memphis, TN

October 13, 2014Lake County, Obion County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Oct 13, 2014, 2:30 PM CDT for Lake County, Obion County, Tennessee. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2014, 2:30 PM CDT (19:30 UTC)
Expired
Oct 13, 2014, 3:00 PM CDT
In force
30 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lake County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 2:35 PM CDTTSTM WND GST 0Samburg, TNPUBLIC REPORTS WINDS GUSTING TO 60 MPH AT SAMBURG TENNESSEE.
Oct 13, 2:40 PM CDTTSTM WND DMG5 Nne Samburg, TNDAMAGE TO STRUCTURES ON B JOHNSON RD. NO INJURIES REPORTED. INITIAL REPORTS WERE TORNADO. SURVEY BY EMA SHOWED STRAIGHT LINE WINDS SO THIS REPORT WAS AMENDED.
Oct 13, 2:40 PM CDTTORNADO5 Nne Samburg, TNDAMAGE TO STRUCTURES ON B JOHNSON RD. NO INJURIES REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 12:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WUUS54 KMEG 131930
SVRMEG
TNC095-131-132000-
/O.NEW.KMEG.SV.W.0337.141013T1930Z-141013T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 300 PM CDT

* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF REELFOOT LAKE STATE
  PARK...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION CITY
  AND REELFOOT LAKE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

&&

LAT...LON 3651 8906 3648 8898 3620 8925 3621 8929
      3636 8952 3638 8952 3642 8955 3644 8955
      3651 8949 3646 8948 3646 8946 3650 8941
      3652 8930
TIME...MOT...LOC 1930Z 204DEG 49KT 3635 8930

$$
ZDM
1 follow-up statement
935 
WWUS54 KMEG 131952
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CDT MON OCT 13 2014

TNC095-132002-
/O.CAN.KMEG.SV.W.0337.000000T0000Z-141013T2000Z/
LAKE TN-
252 PM CDT MON OCT 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY IS
CANCELLED...

AT 252 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

LAT...LON 3651 8928 3651 8906 3648 8899 3636 8909
      3636 8911 3643 8935 3645 8936 3648 8934
      3649 8934 3652 8930
TIME...MOT...LOC 1952Z 204DEG 49KT 3662 8915

$$

TNC131-132000-
/O.CON.KMEG.SV.W.0337.000000T0000Z-141013T2000Z/
OBION TN-
252 PM CDT MON OCT 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTH CENTRAL OBION COUNTY...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTH OF WOODLAND MILLS...OR
NEAR HICKMAN...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION CITY...
WOODLAND MILLS...WALNUT LOG...SPOUT SPRINGS...CRYSTAL...FREMONT AND
OLD FREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

&&

LAT...LON 3651 8928 3651 8906 3648 8899 3636 8909
      3636 8911 3643 8935 3645 8936 3648 8934
      3649 8934 3652 8930
TIME...MOT...LOC 1952Z 204DEG 49KT 3662 8915

$$
ZDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 12:40 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 13, 12:40 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 PM CDT MON OCT 13 2014

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1032 AM CDT MON OCT 13 2014/

UPDATE...MORNING UPDATE.
THE LONG ANTICIPATED SQUALL LINE IN NOT MOVING INTO EAST ARKANSAS.
THE AIRMASS AHEAD OF THE LINE FEATURES DEW POINTS AS 70 DEGREES.
DESPITE LACK OF DAYTIME HEATING TO ENHANCE INSTABILITY...AFTERNOON
INSTABILITY IS STILL EXPECTED TO APPROACH 1000J/KG. HOWEVER...THE
MAIN DRIVING FORCES EXPECTED TO CONTRIBUTE TO SEVERE THUNDERSTORMS
ARE DYNAMIC IN NATURE. 0-3KM SRH IS EXPECTED TO EXCEED 500
M^2/S^2 ENHANCED BY MODERATE DIRECTIONAL SHEER AND STRONG SPEED
SHEER. LATEST MESOSCALE DISCUSSION FROM THE STORM PREDICTION
CENTER INDICATED THE SQUALL LINE MAY SLOW DOWN DUE TO THE
MERIDIONAL NATURE OF THE UPPER FLOW. WILL EVALUATE OUR TIMING OF
THE LINE AND UPDATE GRAPHICS IF NEEDED.

PREV DISCUSSION... /ISSUED 646 AM CDT MON OCT 13 2014/

SEVERE WEATHER OUTBREAK LIKELY THIS AFTERNOON INTO THIS EVENING...

CURRENTLY...NUMEROUS SHOWERS AND THUNDERSTORMS EXTEND FROM
NORTHEAST MISSISSIPPI INTO THE TN RIVER VALLEY IN RESPONSE TO A
WEAK SHORTWAVE PUSHING THROUGH. THERE HAVE BEEN A FEW STRONG
STORMS WITH THIS ACTIVITY AND SOME LOCALLY HEAVY RAIN. FURTHER TO
THE NW SCATTERED THUNDERSTORMS ARE ALREADY FORMING OVER NE ARKANSAS
IN RESPONSE TO THE APPROACHING POTENT UPPER TROF OVER THE SOUTHERN
PLAINS. IT IS MILD ACROSS THE MIDSOUTH WITH TEMPS AND DEWPOINTS IN
THE IN THE MID TO UPPER 60S. LIGHT SSE SURFACE WINDS PREVAIL.

TODAY AND TONIGHT...VERY ACTIVE WEATHER DAY IN STORE FOR THE
MIDSOUTH. A STRONG UPPER TROF HAS CUT OFF ACROSS OVER THE
PANHANDLE OF TEXAS AND OKLAHOMA AND WILL MOVE TO NE TO NEAR STL
BY 12Z TUE. MEANWHILE A SURFACE LOW WILL TRACK IN CONCERT WITH THE
UPPER LOW NEAR THE I-44 CORRIDOR THIS AFTERNOON AND TONIGHT.
EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TO CONTINUE TO DEVELOP
OVER THE NEXT FEW HOURS OVER THE NORTH HALF OF THE MIDSOUTH AHEAD
OF THE MAIN SYSTEM. A FEW OF THESE STORMS COULD BE STRONG PERHAPS
EVEN SEVERE AS MID LEVEL LAPSE RATES STEEPEN. THIS ACTIVITY WILL
LIFT NORTH BY MID MORNING WHICH WILL ALLOW FOR SURFACE
HEATING...ESPECIALLY IF BREAK IN THE CLOUDS OCCUR. MEANWHILE THE
LLJ ACROSS THE AREA WILL INTENSIFY THIS MORNING TO 50-60 KTS
ACROSS THE MIDSOUTH BRINGING MOIST AIR NORTHWARD. STRONG HEIGHT
FALLS SPREADING ACROSS THE REGION COMBINED WITH SURFACE HEATING
WILL CREATE A MODERATE AMOUNT OF INSTABILITY ON THE ORDER OF -4C
LIFTED INDEX VALUES...1500 J/KG SBCAPES AND MID LEVEL LAPSE RATES
OF 6.5-7 C/KM. A MID LEVEL JET OF 80-90 KTS WILL PUNCH AROUND THE
BASE OF THE MAIN TROUGH AND INTO THE MIDSOUTH THIS AFTERNOON AND
TONIGHT.

MOVED TIMING UP A BIT AND GENERALLY FOLLOWED THE 00Z GFS. THE
ONGOING LINE OF THUNDERSTORMS OVER EASTERN OKLAHOMA WILL PUSH EAST
AND INTENSIFY DURING THE DAY AND APPROACH THE WESTERN EDGE OF THE
MIDSOUTH AROUND NOON AND MOVE ACROSS EASTERN ARKANSAS AND THE MO
BOOTHEEL FROM NOON TO 4 PM...THE MS RIVER TO A JACKSON TN TO
OXFORD MS LINE FROM 3 PM TO 7 PM AND EAST OF THAT LINE TO THE TN
RIVER AND THE ALABAMA/MISSISSIPPI BORDER FROM 6 PM TO 10 PM.
DEPENDING ON HOW MUCH INSTABILITY CAN DEVELOP AHEAD OF THE LINE
THE STRONG LIFT IN ADVANCE OF THE UPPER TROF COULD TRIGGER SOME
DISCRETE CELLS AHEAD OF THE MAIN QLCS WHICH COULD MOVE IN EARLIER
THAN THE TIMES STATED ABOVE. THERE IS A MODERATE RISK FOR MOST OF
THE AREA EXCEPT THE EXTREME EASTERN SECTIONS. THE MAIN THREAT WILL
BE DAMAGING WINDS WITH SOME SIGNIFICANT...GREATER THAN 65 KTS
POSSIBLE. GIVEN THE TRACK OF THE SURFACE LOW EXPECT SOME BACKING
OF THE SURFACE WINDS ACROSS THE AREA AND 0-1KM HELICITY VALUES
WILL INCREASE TO GREATER THAN 200 M2/S2. AS A RESULT TORNADOES
WILL BE POSSIBLE ESPECIALLY IN ANY DISCRETE CELLS THAT CAN FORM
AHEAD OF THE LINE. TORNADOES WILL ALSO BE POSSIBLE IN THE BOWING
SEGMENTS OR SEMI-DISCRETE SEGMENTS WITHIN THE QLCS. TORNADOES WILL
BE MOST LIKELY EARLY ON DURING THE EVENT...THIS AFTERNOON INTO TH
EARLY EVENING...ACROSS EASTERN ARKANSAS...MO BOOTHEEL...EXTREME WEST
TENNESSEE AND NORTHWEST MISSISSIPPI. A STRONG TORNADO IS POSSIBLE.
LARGE HAIL IS A SECONDARY THREAT. THE QLCS WILL PUSH EAST OF THE
AREAS BY MIDNIGHT WITH PROBABLY SOME TEMPORARY DRY SLOT CLEARING.

A WIND ADVISORY IS IN EFFECT ACROSS THE WEST HALF TODAY. THERE
HAS BEEN A GOOD DEAL OF RAINFALL ACROSS NORTH MISSISSIPPI AND
ALONG THE KY/MO BORDERS OVER THE PAST FEW DAYS. THOUGH THE QLCS
WILL MOVING AT A DECENT CLIP WE COULD SEE ADDITIONAL DEVELOPMENT
IN ADVANCE OF THE LINE AND RAINFALL RATES WILL BE HEAVY WITH
PRECIP WATER VALUES APPROACHING 2 INCHES. OVERALL EXPECT
WIDESPREAD 2-2.5 INCHES OF RAIN OVER THE NEXT 24 HOURS SO DECIDED
TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH AREAWIDE.

TUESDAY AND WEDNESDAY...THE UPPER LOW WILL HANG OVER THE AREA
WITH CLOUDY AND COOL CONDITIONS AND A CHANCE OF SHOWERS. HIGHS WILL
BE IN THE 60S. LOWS IN THE LOWER 50S.

THURSDAY AND FRIDAY...MILDER ZONAL FLOW PREVAILS WITH HIGHS
CLIMBING BACK TO NORMAL OR SLIGHTLY ABOVE BY THE END OF THE WEEK.

SATURDAY AND SUNDAY...00Z MODELS ARE A LITTLE DIFFERENT. THE ECMWF
BRINGS A DEEPER TROF INTO THE GREAT LAKES AND PUSHES A COOLER
AIRMASS INTO THE MIDSOUTH WHILE THE GFS HAS MORE UPPER RIDGING
OVER THE REGION. EITHER WAY EXPECT A DRY FORECAST BUT TOOK A
COMPROMISE ON TEMPS.

SJM

&&

.AVIATION
18Z TAF CYCLE

CURRENT VFR CEILINGS WILL LOWER TO IFR/MVFR LEVELS THIS AFTERNOON
AND REMAIN THERE FOR MUCH OF THE FORECAST PERIOD. A LINE OF
THUNDERSTORMS IS MOVING THROUGH WESTERN SECTIONS OF THE FORECAST
AREA AT THIS TIME AND WILL CONTINUE TO MOVE EAST DURING THE
AFTERNOON HOURS. VISIBILITIES WILL LOWER TO MVFR LEVELS AT TIMES
IN THE STRONGER THUNDERSTORMS. SOME ADDITIONAL SHOWERS ARE POSSIBLE
TONIGHT AND TUESDAY MORNING MAINLY OVER NORTHERN SECTIONS OF THE
FORECAST AREA. WINDS WILL BE MAINLY FROM THE SOUTHWEST AT 15 TO 25
KNOTS WITH HIGHER GUSTS DURING THE AFTERNOON BEFORE DIMINISHING TO
AROUND 10 KNOTS TONIGHT.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DUNKLIN-PEMISCOT.WIND
ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COAHOMA-DESOTO-PANOLA-
     QUITMAN-TALLAHATCHIE-TATE-TUNICA.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
     PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DYER-LAKE-LAUDERDALE-
     OBION-SHELBY-TIPTON.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.

&&
Hazardous weather outlook, Oct 13, 2:10 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
210 PM CDT MON OCT 13 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142115-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
210 PM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE ENTIRE
MIDSOUTH.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE
MIDSOUTH THIS AFTERNOON ONLY AREAS EAST OF THE MISSISSIPPI RIVER
ARE EXPECTED TO BE IMPACTED THIS AFTERNOON. THE LINE IS EXPECTED
REACH THE TENNESSEE RIVER AND ALABAMA STATE LINE AROUND 5 OR 6
PM. AS THE LINE PASSES...IT SHOULD MARK THE END OF ENHANCED SEVERE
THREAT. HOWEVER IF INDIVIDUAL INDIVIDUAL THUNDERSTORMS DEVELOP
AHEAD OF THE MAIN LINE...SEVERE WEATHER CONDITIONS COULD OCCUR
EARLIER IN THE DAY ACROSS ANY PORTION OF THE MIDSOUTH.

THE MAIN THREAT WILL BE DAMAGING WINDS WITH SIGNIFICANT WIND
GUSTS OF GREATER THAN 60 MPH POSSIBLE. TORNADOES WILL ALSO BE
POSSIBLE ESPECIALLY IN ANY DISCRETE CELLS THAT DEVELOP AHEAD OF
THE MAIN LINE OF STORMS ACROSS EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...NORTHWEST MISSISSIPPI AND EXTREME WEST TENNESSEE. LARGE
HAIL IS A SECONDARY THREAT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. TWO INCHES
OF RAIN WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABLY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT
OF SEVERE WEATHER OPERATIONS.

In the hours before

Local storm report, Oct 13, 1:20 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     MCDOUGAL                36.44N 90.39W
10/13/2014                   CLAY               AR   BROADCAST MEDIA

            SEVERAL TREES DOWN IN MCDOUGAL.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 12:29 AM CDTSpecial Weather StatementMEGWeakley31 min
Oct 13, 3:54 AM CDTFlash Flood WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more15 hr
Oct 13, 12:43 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
Oct 13, 1:32 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale28 min
Oct 13, 1:58 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion32 min
Oct 13, 2:44 PM CDTSevere Thunderstorm WarningMEGObion, Weakley31 min
Oct 13, 3:22 PM CDTTornado WarningMEGChester, Hardin, McNairy23 min
Oct 13, 3:42 PM CDTTornado WarningMEGChester, Decatur, Hardin, Henderson, McNairy33 min
Oct 13, 4:06 PM CDTTornado WarningMEGDecatur, Hardin, Henderson24 min
Oct 13, 4:27 PM CDTTornado WarningMEGDecatur18 min
Oct 13, 4:43 PM CDTTornado WarningMEGChester, Decatur, Hardin, Henderson, McNairy32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.